MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 540-11-58G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident 0° x3 insert 36 mm id; cat# 623-00-36g; lot# 6n4dpw.Delta v-40 ceramic head 36/0; cat# 6570-0-136; lot# 55816804.Size 4 accolade ii 127 deg; cat# 6721-0435; lot# 53558101.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the product history records indicate the devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other similar events for the sterile lot referenced.
 
Event or Problem Description
It was reported that surgeon performed a revision of patient's right hip due to infection.Rep reported that cup, ball, and liner were revised.
 
Additional Manufacturer Narrative
An event regarding infection involving a trident shell was reported.The event was confirmed.Device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.Medical records received and evaluation: the provided medical information was submitted to a consulting clinician who indicated: "patient had a pressfit right tha performed in (b)(6) 2016 and had a normal uneventful postoperative course until one year later when a small area of redness developed around his incision.This was initially treated with an oral antibiotic however there was no change in appearance.His hip was evaluated with aspirations and laboratory studies and found to be infected.The primary harm involved is infection.There is no evidence for defect in the implants or their manufacture." device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot & sterile lot referenced.Conclusions: review of medical records by a consulting clinician confirmed the event, however, the root cause could not be determined as devices were not returned for evaluation and results of bloodwork for infection were not provided.A capa trend analysis was conducted for the reported failure mode and concluded infection is most likely a result from other factors not necessarily related to the device in the healthcare facility setting.No further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA SOLID BACK 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6853329
Report Number0002249697-2017-02718
Device Sequence Number16535730
Product Code LPH
UDI-Device Identifier04546540237866
UDI-Public04546540237866
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2021
Device Catalogue Number540-11-58G
Device Lot Number54428301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight70